Soliton switching and propagation in nonlinear fiber couplers: Analytical results

P. Chu, B. A. Malomed, G. D. Peng

Research output: Contribution to journalArticlepeer-review

Abstract

The propagation and the switching of solitons in nonlinear optical fiber couplers have been investigated with a variational method within the framework of the Lagrangian density formulation. Simple analytical solutions have been found to the coupled nonlinear Schrodinger equations that govern the soliton propagation in a nonlinear fiber coupler. It is shown that the soliton propagation and switching behavior predicted by the present analytical method agrees well with results from numerical analysis. In particular, we found that the present analysis is accurate in predicting soliton switching from one core to the other. In addition, our analysis leads us to the discovery of new soliton eigenstates and to the determination of the bifurcation behavior of solitons in nonlinear fiber couplers.

Original languageEnglish
Pages (from-to)1379-1385
Number of pages7
JournalJournal of the Optical Society of America B: Optical Physics
Volume10
Issue number8
DOIs
StatePublished - Aug 1993

Fingerprint

Dive into the research topics of 'Soliton switching and propagation in nonlinear fiber couplers: Analytical results'. Together they form a unique fingerprint.

Cite this